Alert archive / California / Wind Advisories in 2009

Wind Advisory 14, NWS Phoenix, AZ

June 4, 2009

NWS Phoenix, AZ issued this wind advisory at Jun 4, 2009, 6:45 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 4, 2009, 6:45 PM PDT (01:45 UTC)
Expired
Jun 5, 2009, 3:00 AM PDT
In force
8 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPSR 050145
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
645 PM MST THU JUN 4 2009


CAZ033-051000-
/O.NEW.KPSR.WI.Y.0014.090605T0145Z-090605T1000Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO
645 PM PDT THU JUN 4 2009

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 3 AM PDT FRIDAY.

WINDS WILL INCREASE THIS EVENING ACROSS IMPERIAL COUNTY AS A LOW PRESSURE
SYSTEM MOVES CLOSE TO THE CENTRAL CALIFORNIA COAST. WINDS WILL REMAIN
STRONG AND GUSTY THROUGHOUT THE EVENING HOURS...AND GRADUALLY TAPER
OFF EARLY FRIDAY MORNING. WIND SPEEDS AND GUSTS WILL BE HIGHLY
VARIABLE...BUT PERIODS OF WEST WINDS SUSTAINED NEAR 30 MPH...WITH
GUSTS TO NEAR 45 MPH...WILL LIKELY OCCUR AT THE MOST WIND-PRONE
AREAS...INCLUDING IMPERIAL AND EL CENTRO...AND ALONG PORTIONS OF
INTERSTATE 8 BETWEEN OCOTILLO AND YUMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

MEYERS
1 follow-up statement
000 
WWUS75 KPSR 051009
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
309 AM MST FRI JUN 5 2009


CAZ033-051115-
/O.EXP.KPSR.WI.Y.0014.000000T0000Z-090605T1000Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO
309 AM PDT FRI JUN 5 2009

...WIND ADVISORY EXPIRED FOR THE IMPERIAL VALLEY OF SOUTHEAST
CALIFORNIA AT 3 AM...

THE WIND ADVISORY ISSUED EARLIER FOR WIND GUSTS IN EXCESS OF 40 MPH
WAS ALLOWED TO EXPIRE AT 3 AM.

HOWEVER...A DRY COLD FRONT MOVING THROUGH THE AREA WILL CONTINUE TO
DEVELOP GUSTY WEST WINDS IN THE 15 TO 30 MPH RANGE THE REMAINDER OF
TONIGHT INTO EARLY FRIDAY MORNING.

A PACIFIC LOW PRESSURE SYSTEM MOVING SLOWLY INTO THE WESTERN STATES
THE NEXT FEW DAYS WILL RESULT IN BREEZY TO LOCALLY WINDY CONDITIONS
ACROSS THE IMPERIAL VALLEY THROUGH SATURDAY EVENING.

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 4, 3:00 PM PDT, 3 hours 45 minutes earlier.

Area forecast discussion, Jun 4, 3:00 PM PDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
300 PM MST THU JUN 4 2009

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM OFF THE CALIFORNIA COAST WILL WEAKEN AS
IT MOVES MOSTLY TO OUR NORTH THE NEXT DAY OR TWO. THIS SYSTEM WILL
BE RESPONSIBLE FOR GIVING AFTERNOON AND EVENING BREEZES ALONG WITH
CONSIDERABLE COOLING TO THE REGION OVER THE NEXT FEW DAYS. IN
FACT...HIGH TEMPERATURES WILL BE ABOUT 10 DEGREES BELOW NORMAL OVER
THE WEEKEND. HIGHER PRESSURE ALOFT WILL RESULT IN WARMER DAYTIME
TEMPERATURES THE FIRST PART OF NEXT WEEK.

&&

.DISCUSSION...
INTERESTING FORECAST SHAPING UP NEXT 24 TO 48 HOURS AS DEEP LOW
CENTER THAT HAS BEEN A PERSISTENT FEATURE OFF THE CA COAST PAST FEW
DAYS BEGINS TO MAKE ITS MOVE INLAND. JET STREAK THAT GAVE A LARGE
HIGH CLOUD SHIELD TO THE CWA EARLIER TODAY WAS MOVING OFF TO THE
NORTHEAST THIS AFTN.  HOWEVER...BOTH NAM/GFS BRING ANOTHER SHORTWAVE
AND WEAK COOL FRONT INTO THE WRN PART OF AZ LATER TONIGHT.
CURRENTLY...NOT ALOT OF LOW LEVEL MOISTURE FOR THIS FEATURE TO WORK
ON. HOWEVER...MODELS ARE HINTING THAT SOME MID LEVEL MOISTURE WILL
ADVECT INTO THE WRN PART OF THE STATE FROM THE SW...WITH PWATERS
EXPECTED TO RISE TO JUST OVER ONE INCH IN THIS PLUME LATE TONIGHT.
AS DYNAMICS COME INTO PLAY...WE COULD SEE SOME ISOLD SHOWERS OR
TSTMS DEVELOP LATE TONIGHT AND FRIDAY MORNING...MAINLY E OF THE
LOWER CO RIVER VALLEY. NOT A LOT OF RAIN ANTICIPATED AS LOW SURFACE
DEWPOINTS WILL LIMIT AMOUNTS. HAVE INTRODUCED SLIGHT CHANCE POPS
INTO SCNTRL AZ LATE TONIGHT AND INTO EARLY FRIDAY IN LIGHT OF THE
ABOVE SCENARIO.

MEANWHILE...PRESSURE/HEIGHT GRADIENTS ARE IN THE PROCESS OF
TIGHTENING TODAY...AND WILL REMAIN MODERATELY STRONG ON FRIDAY. A
BREEZY TO WINDY DAY IS IN STORE FOR FRIDAY...AND MOST LIKELY
SATURDAY AS WELL. SPEEDS SHOULD GENERALLY STAY BELOW WIND ADVISORY
CRITERIA...ALTHOUGH IT COULD GET CLOSE IN JTNP AND ALSO WIND-PRONE
AREA OF IPL COUNTY FROM KIPL TO THE SAN DIEGO COUNTY LINE. LESS WIND
ON TAP FOR SUNDAY. COULD ALSO GET CLOSE TO RED FLAG CRITERIA FOR A
FEW HOURS FRIDAY AFTN/EVENING OVER PARTS OF SCNTRL AZ MAINLY SE OF
GREATER PHX AREA...BUT EVENT APPEARS MARGINAL ATTM.

PREVIOUS DISCUSSION...
LOW OPENS-UP AND PHASES WITH ANOTHER LOW MOVING DOWN THROUGH WESTERN
CANADA SAT AND SUN. H5 PATTERN EVENTUALLY BECOMES SOMEWHAT ZONAL
OVER THE WESTERN CONUS NEXT WEEK WHILE ANOTHER CUT-OFF LOW DEVELOPS
OFF THE CA COAST. BOTTOM LINE IS THAT WE CAN EXPECT DRY WEATHER TO
CONTINUE RIGHT THROUGH THE NEXT WEEK ALONG WITH A GRADUAL WARM-UP TO
NEAR SEASONABLE TEMPERATURES BY MID-WEEK. NO BIG MOISTURE INTRUSIONS
CAN BE SEEN ON THE HORIZON AT THIS TIME.

&&

.AVIATION...
HIGH CLOUDS WILL CONTINUE ACROSS THE REGION THIS AFTERNOON BEFORE
GRADUALLY DECREASING TONIGHT. WEAK COOL FRONTAL SYSTEM WILL BEGIN TO
MOVE ACROSS THE REGION LATER TONIGHT AND FRIDAY MORNING. AHEAD OF
THIS SYSTEM...EXPECT GUSTY WINDS TO DEVELOP THIS AFTERNOON INTO THE
EVENING HOURS...WITH ANOTHER GUSTY DAY ON FRIDAY. AFTN/EVE GUSTS
COULD REACH 30KTS AT KIPL/KBLH...WITH DIRECTIONS FROM THE WEST AT
ALL AIRFIELDS BUT KBLH...WHERE THEY WILL BE FROM THE SW. IN
ADDITION...AFTER ABOUT 06Z TONIGHT...THERE WILL BE A RISK OF SOME
HIGH-BASED TSTMS/CBS TO FORM OVER SCNTRL AND SW AZ. UNCERTAINTIES
STILL TOO HIGH TO INCLUDE IN TAFS...BUT CERTAINLY SOMETHING TO WATCH
AS WEAK FRONT APPROACHES.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SATURDAY THROUGH WEDNESDAY...
A SERIES OF LOW PRESSURE SYSTEMS WILL AFFECT THE SOUTHWEST CONUS
DURING THE PERIOD. THE FIRST SYSTEM WILL PASS THROUGH THE AREA
SATURDAY AFTERNOON AND WILL BE MOSTLY DRY...WITH EXCEPTION TO A
SLIGHT CHANCE OF ISOLATED THUNDERSTORMS OVER SOUTHERN GILA COUNTY.
WINDS MAY GUST AS HIGH AS 30 MPH SATURDAY AFTERNOON...ESPECIALLY IN
SOUTHEAST CALIFORNIA. ANOTHER LOW PRESSURE SYSTEM WILL DEVELOP OFF
THE PACIFIC COAST EARLY NEXT WEEK...KEEPING THE AREA IN A DRY
SOUTHWEST FLOW ALOFT. TEMPERATURES ARE EXPECTED TO REMAIN BELOW
NORMAL THROUGH EARLY NEXT WEEK...BEFORE CLIMBING CLOSER TO SEASONAL
NORMALS WEDNESDAY.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...ESTLE/INIGUEZ
AVIATION...ESTLE
FIRE WEATHER...ROGERS

Nearby

Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.